Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 14, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 1, 2023, 3:23 AM MST for El Paso County, Hudspeth County, Texas. It took effect at Mar 2, 2023, 12:00 AM MST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2023, 3:23 AM MST (10:23 UTC)
- In effect from
- Mar 2, 2023, 12:00 AM MST
- Expired
- Mar 2, 2023, 8:00 PM MST
- In force
- 20 hr
- Issued by
- NWS El Paso, TX
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 89 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5560 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 1, 2:54 AM MST, 29 minutes earlier.
Area forecast discussion, Mar 1, 2:54 AM MST, 29 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
254 AM MST Wed Mar 1 2023
...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER...
.SYNOPSIS...
Issued at 225 AM MST Wed Mar 1 2023
Windy conditions through Thursday as a Pacific storm system sweeps
across the Southern Rockies. A strong cold front will arrive
Thursday morning, bringing much cooler temperatures and scattered
snow showers. Lowland snow accumulations will be possible even
along the Rio Grande valley. Dry and warmer weather returns this
weekend.
&&
.SHORT TERM...
(Today and tonight)
Issued at 225 AM MST Wed Mar 1 2023
Low-end windy conditions today ahead of our next Pacific storm
system currently centered along the coast of California. Flow will
increase aloft as the jet streak moves ashore this afternoon,
inducing a 998mb lee side surface low over NE New Mexico. Winds
will begin increasing around the noon time hour today as we begin
mixing into 30-35 knot flow aloft. Models have been focusing the
strongest winds across SW New Mexico this afternoon with a few
gusts to 45 mph in a few places. Thus, Wind Advisories are out for
most zones with the exception of El Paso.
Good confidence in some blowing dust as well along the
International Border. Hazy conditions due to dust will affect the
I-10 corridor east of Deming (including El Paso/Las Cruces) and
much of US-54. While not as serious as our wind event last Sunday,
a few spots will see patchy dust reduce visibility.
Storm system will begin progressing eastward tonight, with
scattered snow showers reaching the AZ/NM state line and
beginning over the Gila Wilderness from midnight onward.
&&
.LONG TERM...
(Thursday through Tuesday)
Issued at 225 AM MST Wed Mar 1 2023
Pacific storm system will cross the region Thursday morning, with
latest models indicating a slightly more southerly track than
previous forecasts. This won't change too much for us expect
perhaps decrease forecast wind speeds a bit. A strong cold front
will move west-to-east across the area early Thursday morning,
likely passing all zones by sunrise. Precipitation chances will be
most favorable directly along this boundary and rapidly cooling
surface temperatures should allow for rain to changeover to snow
along the desert floor. Lowland snow amounts currently look to be
under an inch for most locations, with the best chance of over an
inch west of the Continental Divide (Lordsburg primarily). Snow
flurries for El Paso/Las Cruces may result in slick roadways
during the Thursday morning commute. The highest accumulations
will focus over the Gila Wilderness and Black Range, with 6 to 10
inches likely.
Well below normal temperatures are expected behind the cold front
on Thursday. We may struggle to reach 50 degrees in El Paso,
which is well below normal for early March. This is a 20-25
degree difference from today's forecast highs.
Timing of the trough passage early Thursday morning will help
keep the stronger winds aloft and prevent the need for more
Warnings most locations. The exception being the Sacramento
Mountains and east slopes of area mountains where gusts to 60 mph
are still possible. Storm system exits Thursday afternoon, with
gusty conditions lingering across far west Texas.
At long last, a period of quieter weather returns Friday through
the weekend as the polar jet shifts back to the north and dry
weather prevails across New Mexico and west Texas through at least
midweek next week. Temperatures will recover back to seasonal
normals by Saturday, warming further to start our next work week.
We do look to maintain steady WSW breezes each afternoon, very
typical of this time of year.
&&
.AVIATION...
(06Z TAFS)
Issued at 1039 PM MST Tue Feb 28 2023
Mostly VFR conditions are expected through the period. MVFR to IFR
conditions possible tomorrow afternoon due to BLDU/HZ, mainly in
the lowlands. Winds have mostly settled down, but some gusts are
persisting over KELP. These conditions at KELP should finally
settle in the next few hours. Windy conditions return after
16Z, and through the afternoon. Winds will be from the west and
southwest between 15-30 kts with gusts up to 45 kts in the
lowlands. Stronger winds are expected over area mountains. An AWW
most likely will be issued before the next TAF issuance for KELP
as winds appear to be above criteria after 18Z.
&&
.FIRE WEATHER...
Issued at 225 AM MST Wed Mar 1 2023
Critical fire danger this afternoon especially east of the Rio
Grande valley where very dry air (RH 10-15%) will combine with
strong southwest flow (25-35 mph). Cold front arriving Thursday
morning, bringing widespread wetting precipitation and additional
snows to local mountains. RH greatly improving on Thursday with
continued windy conditions.
Dry and warmer weather returns this weekend with west winds each
afternoon leading to Very Good smoke ventilation.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 72 35 49 31 / 0 30 60 0
Sierra Blanca 67 30 44 27 / 10 20 70 0
Las Cruces 69 31 47 27 / 0 40 40 0
Alamogordo 66 30 49 24 / 0 20 50 0
Cloudcroft 42 15 26 17 / 0 40 80 10
Truth or Consequences 62 31 48 28 / 0 40 30 0
Silver City 54 21 36 22 / 10 90 60 0
Deming 66 27 45 25 / 0 70 40 0
Lordsburg 63 24 44 23 / 10 80 50 0
West El Paso Metro 69 32 47 31 / 0 30 70 0
Dell City 70 32 49 25 / 0 10 40 0
Fort Hancock 73 32 50 29 / 0 20 60 0
Loma Linda 64 28 42 25 / 0 30 60 0
Fabens 73 32 49 30 / 0 30 70 0
Santa Teresa 68 30 44 28 / 0 30 50 0
White Sands HQ 68 34 48 30 / 0 30 50 0
Jornada Range 65 30 48 24 / 0 30 40 0
Hatch 65 30 50 23 / 0 50 30 0
Columbus 66 29 45 28 / 0 70 40 0
Orogrande 68 32 49 25 / 0 20 50 0
Mayhill 55 24 38 25 / 0 30 50 0
Mescalero 53 21 38 20 / 0 40 80 10
Timberon 53 17 36 18 / 0 30 70 0
Winston 53 19 39 23 / 0 80 40 0
Hillsboro 59 24 45 23 / 0 70 40 0
Spaceport 62 30 49 23 / 0 40 30 0
Lake Roberts 52 16 37 16 / 10 90 80 0
Hurley 60 21 40 21 / 10 80 40 0
Cliff 60 17 46 15 / 10 90 60 0
Mule Creek 52 19 39 20 / 20 90 50 0
Faywood 58 23 41 23 / 0 80 50 0
Animas 63 24 46 22 / 0 80 50 0
Hachita 63 24 44 23 / 0 80 40 0
Antelope Wells 63 24 46 23 / 0 80 40 0
Cloverdale 56 22 40 25 / 0 80 50 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 8 AM this morning to 8 PM MST Thursday for
TXZ420>422.
Red Flag Warning from noon today to 7 PM MST this evening for
TXZ055-056.
Wind Advisory from midnight tonight to 8 PM MST Thursday for
TXZ418-419-423-424.
NM...Wind Advisory from 8 AM this morning to 8 PM MST Thursday for
NMZ402-403-406>414-417.
Winter Storm Warning from 6 PM this evening to noon MST Thursday
for NMZ402.
Winter Weather Advisory from 6 PM this evening to noon MST
Thursday for NMZ401-403>406-408-414-415.
Red Flag Warning from noon today to 7 PM MST this evening for
NMZ112.
High Wind Warning from midnight tonight to 8 PM MST Thursday for
NMZ415-416.
Wind Advisory from 8 AM this morning to midnight MST tonight for
NMZ401-404-405-415-416.
&&
SHORT TERM...30-Dennhardt
LONG TERM....30-Dennhardt
AVIATION...29-Crespo-JonesHazardous weather outlook, Feb 28, 6:22 AM MST, 21 hours 1 minute before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 622 AM MST Tue Feb 28 2023 NMZ401-403>414-416-417-TXZ418>424-011330- Upper Gila River Valley-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 622 AM MST Tue Feb 28 2023 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Windy conditions Wednesday and Thursday will make driving difficult, especially for high profile vehicles. Patchy blowing dust will result in reductions to visibility during the afternoon. A mix of light rain and snow showers may cause roadways to become slick Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ402-415-011330- Southern Gila Highlands/Black Range- Sacramento Mountains Above 7500 Feet- 622 AM MST Tue Feb 28 2023 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Windy conditions Wednesday and Thursday will make driving difficult, especially for high profile vehicles. Winds will be strong enough to blow down trees and cause temporary power outages. Snow accumulations will be likely across the Gila Wilderness Thursday morning, with 4 to 8 inches of new snow causing travel restrictions along mountain highways. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Dennhardt
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:23 AM MST | High Wind Warning | EPZ | Otero | 33 hr |
| Mar 1, 4:03 AM MST | Winter Storm Warning | EPZ | 32 hr | |
| Mar 1, 4:03 AM MST | Winter Weather Advisory | EPZ | Grant, Hidalgo, Luna, Otero, Sierra | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.